PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 68 | 2 | 165-175
Tytuł artykułu

The law of large numbers and a functional equation

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We deal with the linear functional equation
(E) $g(x) = ∑^r_{i=1} p_i g(c_i x)$,
where g:(0,∞) → (0,∞) is unknown, $(p₁,...,p_r)$ is a probability distribution, and $c_i$'s are positive numbers. The equation (or some equivalent forms) was considered earlier under different assumptions (cf. [1], [2], [4], [5] and [6]). Using Bernoulli's Law of Large Numbers we prove that g has to be constant provided it has a limit at one end of the domain and is bounded at the other end.
Rocznik
Tom
68
Numer
2
Strony
165-175
Opis fizyczny
Daty
wydano
1998
otrzymano
1997-03-04
poprawiono
1997-06-15
Twórcy
  • Institute of Mathematics, Silesian University, Bankowa 14, 40 036 Katowice, Poland
Bibliografia
  • [1] J. A. Baker, A functional equation from probability theory, Proc. Amer. Math. Soc. 121 (1994), 767-773.
  • [2] G. A. Derfel, Probabilistic method for a class of functional-differential equations, Ukrain. Mat. Zh. 41 (10) (1989), 1117-1234 (in Russian).
  • [3] W. Feller, An Introduction to Probability Theory and its Applications, Wiley, New York, 1961.
  • [4] J. Ger and M. Sablik, On Jensen equation on a graph, Zeszyty Naukowe Polit. Śląskiej Ser. Mat.-Fiz. 68 (1993), 41-52.
  • [5] W. Jarczyk, On an equation characterizing some probability distribution, talk at the 34th International Symposium on Functional Equations, Wisła-Jawornik, June 1996.
  • [6] M. Laczkovich, Non-negative measurable solutions of a difference equation, J. London Math. Soc. (2) 34 (1986), 139-147.
  • [7] M. Pycia, A convolution inequality, manuscript.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-apmv68z2p165bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.